Arkiv för Matematik

The injectivity of the extended Gauss map of general projections of smooth projective varieties

Marc Coppens

Full-text: Open access

Abstract

Let X be a smooth n-dimensional projective variety embedded in some projective space ℙN over the field ℂ of the complex numbers. Associated with the general projection of X to a space ℙN-m (N-m> n+1) one defines an extended Gauss map $\overline{\gamma}\colon\overline{X}\rightarrow\text{Gr}(n;N-m)$ (in case N-m>2n-1 this is the Gauss map of the image of X under the projection). We prove that $\overline{X}$ is smooth. In case any two different points of X do have disjoint tangent spaces then we prove that $\overline{\gamma}$ is injective.

Article information

Source
Ark. Mat., Volume 46, Number 1 (2008), 31-41.

Dates
Received: 13 December 2005
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.afm/1485907022

Digital Object Identifier
doi:10.1007/s11512-007-0058-5

Mathematical Reviews number (MathSciNet)
MR2379682

Zentralblatt MATH identifier
1142.14317

Rights
2007 © Institut Mittag-Leffler

Citation

Coppens, Marc. The injectivity of the extended Gauss map of general projections of smooth projective varieties. Ark. Mat. 46 (2008), no. 1, 31--41. doi:10.1007/s11512-007-0058-5. https://projecteuclid.org/euclid.afm/1485907022


Export citation

References

  • Alzati, A. and Ottaviani, G., The theorem of Mather on generic projections in the setting of algebraic geometry, Manuscripta Math. 74 (1992), 391–412.
  • Coppens, M. and De Volder, C., The existence of embeddings for which the Gauss map is an embedding, Ann. Mat. Pura Appl. 181 (2002), 453–462.
  • Harris, J., Algebraic Geometry, Grad. Texts in Math. 133, Springer, New York, 1992.
  • Hartshorne, R., Algebraic Geometry, Grad. Texts in Math. 52, Springer, New York, 1977.
  • Hirschowitz, A., Rank techniques and jump stratifications, in Vector Bundles on Algebraic Varieties (Bombay, 1984), Tata Inst. Fund. Res. Stud. Math. 11, pp. 159–205, Tata Inst. Fund. Res., Bombay, 1987.
  • Mather, J. N., Generic projections, Ann. of Math. 98 (1973), 226–245.
  • Zak, F. L., Tangents and Secants of Algebraic Varieties, Transl. Math. Monogr. 127, Amer. Math. Soc., Providence, RI, 1993.